Georgia, 2007

Damaging Winds in Georgia, July 11, 2007

July 11, 2007 · NWS CHS · 12 events in 6 counties and zones

A strong upper level short wave trough and an associated pre-frontal surface trough moving into a very unstable airmass resulted in numerous showers and thunderstorms across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A strong upper level short wave trough and an associated pre-frontal surface trough moving into a very unstable airmass resulted in numerous showers and thunderstorms across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 11, 12:41 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 11, 12:41 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT WED JUL 11 2007

.SYNOPSIS...
AN UPPER LEVEL SHORT WAVE AND ASSOCIATED SURFACE TROUGH WILL MOVE
INTO THE AREA TODAY. A TRAILING FRONTAL BOUNDARY WILL APPROACH
THURSDAY AND STALL OVER THE INLAND CAROLINAS THURSDAY NIGHT
THROUGH SATURDAY. THE FRONT WILL THEN LIFT BACK NORTH AND DISSIPATE
SUNDAY...GIVING WAY TO BUILDING HIGH PRESSURE FROM THE ATLANTIC
AGAIN BY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A PATCH OF MID LEVEL CLOUDS CONTINUES TO PROGRESS EASTWARD THROUGH
SOUTHEAST SOUTH CAROLINA THIS MORNING...AHEAD OF A MUCH LARGER
SWATCH OF CLOUD COVER FURTHER UPSTREAM. THESE HEAVIER CLOUDS ARE
ASSOCIATED WITH AN UPPER SHORTWAVE AND SURFACE TROUGH OF DECENT
STRENGTH THAT WILL ALSO SLIDE EASTWARD TODAY.

BEFORE THIS SHORTWAVE BEGINS TO AFFECT THE AREA...EXPECT
TEMPERATURES TO STEADILY RISE INTO THE MID 90S AWAY FROM THE
COAST DURING THE AFTERNOON. THE HOT TEMPERATURES...COMBINED WITH
DEWPOINTS IN THE LOWER TO MID 70S...WILL RESULT IN HEAT INDICES
REACHING 105 DEGREES FOR MANY COUNTIES IN THE FORECAST AREA. THUS
THE HEAT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON AND EARLY
EVENING.

MODELS AGREE THAT THE SHORTWAVE WILL NOT BEGIN TO AFFECT SOUTHEAST
SC AND GEORGIA UNTIL LATE DAY. AS A RESULT...THE SEABREEZE WILL BE
THE ONLY FOCUS FOR CONVECTION DURING MOST OF THE AFTERNOON.
CHARLESTON MORNING SOUNDING REVEALS A STRONG 5 DEGREE CAP...WHICH
MAY BE TOO STRONG FOR THE SEABREEZE TO BREAK BY ITSELF. ONCE THE
CAP IS BROKEN HOWEVER...A VERY UNSTABLE ENVIRONMENT WILL BE
ACCESSIBLE. CAPE VALUES IN THE CHARLESTON AREA WILL BE UP TO 3500
J/KG THIS AFTERNOON...WITH LIFTED INDICES DOWN TO -6. SOUNDING
ANALYSIS SUGGESTS THERE MIGHT BE SOME SLIGHT SHEAR...BUT WET BULB
ZERO HEIGHTS ARE QUITE HIGH. AT THIS POINT...FEEL THAT MAIN THREAT
WITH ANY STRONG TO SEVERE STORMS WILL BE WINDS. SPC HAS MAINTAINED THE
AREA WITHIN A SEE TEXT ZONE...INCLUDING INLAND AREAS IN 5 PERCENT
FOR WIND DAMAGE.

SLIGHT CHANCE POPS FOR EARLY AFTERNOON...INCREASING TO CHANCE POPS
LATE AFTERNOON CONTINUES TO LOOK ON TRACK. FEEL THAT THE BEST
POTENTIAL FOR WIDESPREAD CONVECTION MAY ARRIVE AS LATE AS THIS
EVENING DUE TO INCREASED FORCING FROM THE APPROACHING SHORTWAVE.

SURFACE TROUGH AND UPPER LEVEL SHORTWAVE WILL PUSH OFFSHORE
OVERNIGHT...SO HAVE INDICATED A DECREASING POP TREND AFTER
MIDNIGHT. SUBSIDING SHOWER AND THUNDERSTORM ACTIVITY WILL LEAVE
BEHIND ANOTHER MUGGY NIGHT. MIN TEMPS ARE AGAIN EXPECTED IN THE
MID 70S TO AROUND 80.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
WITH THE SFC AND UPR LVL WAVES OFFSHORE...THE PRIMARY CONVECTIVE
PLAYER FOR LATE DAY THU INTO THU EVE REMAINS THE SEABREEZE AND
WITH A MORE WESTERLY FLOW IT DOES NOT APPEAR TO HAVE MUCH PENETRATION.
ALTHOUGH THE DEEP MOISTURE AND INSTABILITY WILL BE IN PLACE... THE
AMOUNT OF LIFT IS HIGHLY DEPENDENT ON THE PROGRESSION OF THE
SEABREEZE SO WILL ONLY RUN WITH 20/30 POPS. AGAIN...THE LOSS OF
DAYTIME HEATING WILL ALLOW ANY CONVECTION TO CEASE. A FRONTAL
BOUNDARY WILL APPROACH THE AREA FROM THE NW THU...BUT AS IT
CROSSES OVER THE APPALACHIANS LATE DAY THU INTO THU EVE...HIGH
PRES OVER THE ATLC WILL PREVENT THE FRONT FROM MAKING PROGRESS TO
THE COAST AND WILL HOLD THE FRONT UP IN THE INLAND CAROLINAS THU
NIGHT. IN CONCERT WITH THIS APPROACHING FRONT...THE ZONAL UPR LVL
PATTERN WILL BECOME MORE SWLY AS A DEEP TROF FORMS OVER THE GREAT
LAKES AND OH VALLEY.

WARM MUGGY CONDITIONS WILL PERSIST BUT WITH LOWER DEWPOINTS BEHIND
THE SFC TROF AND SLIGHTLY LOWER MAX TEMPS...DO NOT ANTICIPATE THE
NEED FOR ANOTHER HEAT ADVISORY ATTM. NEVERTHELESS...HEAT INDEX VALUES
WILL STILL BE OF GREAT CONCERN AS THEY RISE TO AROUND 100 DEGREES.
MIN TEMPS THU NIGHT WILL AGAIN RANGE FROM THE MID 70S TO AROUND 80.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MEAN LONGWAVE TROFFING FROM SE CANADA EXTENDING TO THE SE STATES
WILL PUSH E FRI THROUGH SAT THEN LIFT OUT SUN...WHILE THE
AFOREMENTIONED SFC FRONTAL BOUNDARY MEANDERS OVER INLAND PORTIONS
OF THE CAROLINAS. GIVEN THE IMPROVED SFC CONVERGENCE AROUND THE
FRONT AND CONTINUED SEABREEZE EFFECT WITHIN A HIGHLY UNSTABLE AND
MOIST ENVIRONMENT...THE CHANCES FOR PRECIP...ESP THE DAYLIGHT
HOURS... WILL INCREASE FRI THROUGH SAT. AM OPTING TO SHY AWAY FROM
LIKELY ATTM BUT WILL CONTINUE GENERALLY MID RANGE CHC POPS. THE
FRONT LOOKS TO BREAK DOWN AND LIFT N SUN INTO MON...ALLOWING ATLC
HIGH PRES TO ONCE AGAIN BUILD W OVER THE AREA. THIS WILL MAKE THE
SEABREEZE THE ONLY FORCING MECHANISM SO HAVE DECREASED POPS TO THE
SLGT/LOW RANGE FOR THE START OF NEXT WEEK.

TEMPS FRI AND THROUGH THE WEEKEND WILL BE A BIT BELOW NORMAL DUE
TO THE CLOUD/RAIN COMPLICATIONS ANTICIPATED. AS THE SFC FRONT
LIFTS AWAY AND HIGH PRES RETURNS...TEMPS WILL ONCE AGAIN CLIMB TO
ABOVE NORMAL LEVELS...LIKELY THE LOW AND MID 90S...AND BRING A
RETURN TO HOT HUMID CONDITIONS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CONVECTIVE TEMPS HAVE RECENTLY BEEN ACHIEVED ACROSS THE AREA AND
THE REGION AND SHRA/TSRA ARE FORMING INLAND AHEAD OF SHORT WAVE
ALOFT AND ASSOCIATED TROUGH MOVING ACROSS WRN GA. THE RESULTANT SEA
BREEZE SO FAR HAS HAD A DIFFICULT TIME IN FORMING WITH MODERATE TO
STRONG W-SW SYNOPTIC FLOW. INITIALLY WE WILL SEE ISOLATED
CONVECTION FORMING ALONG THE SEA BREEZE BY 20Z...WITH FURTHER
INCREASE IN COVERAGE OF CONVECTION AHEAD OF THE SHORT WAVE AND
SURFACE TROUGH FROM 20Z-03Z...BEFORE PASSAGE OF THESE FEATURES BY
06-08Z WILL END THE RISK OF ANY PRECIP. CURRENTLY HAVE NOT GONE
ANY LOWER THAN MVFR CONDITIONS BETWEEN 20-24Z...BUT COULD
EXPERIENCE LOWER CONDITIONS AND WILL AMEND IF NECESSARY.

BOTH TERMINALS CAN EXPECT GUSTY WINDS THIS AFTN INTO THIS EVE WITH
DEEP MIXING TAPPING INTO 15-25 KT OF WIND. HIGHER GUSTS CERTAINLY
CAN OCCUR WITH ANY TSRA. WINDS WILL BE SLOWER IN DECOUPLING AT
KCHS THAN AT KSAV...AND DEPENDING UPON HOW LIGHT SURFACE WINDS
DROP TO OVERNIGHT...WE WILL BE LOOKING AT MARGINAL WIND SHEAR. 00Z
TAFS CAN ADDRESS THIS CONCERN WHEN WE GET A LOOK AT THE NEW SOUNDING
DATA.

WIND FIELDS OFF THE SURFACE TONIGHT APPEAR A TOO HIGH FOR ANY
FOG...BUT IF WE RECEIVE ENOUGH RAIN WE COULD BE LOOKING AT A
PERIOD OF MVFR VSBYS OVERNIGHT.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL OUTSIDE OF
AFTERNOON/EVENING SHOWERS AND TSTMS THROUGH MON.

&&

.MARINE...
OFFSHORE GEORGIA TOWERS CONTINUE TO INDICATE SOUTHWEST WINDS
AROUND 20 KT THIS MORNING. LOOKS LIKE THE LOW LEVEL JET WILL
BRIEFLY LIFT NORTH THIS AFTERNOON...WHICH MAY ALLOW WINDS IN THE
OFFSHORE GEORGIA ZONES TO DECREASE SLIGHTLY DURING THE NEXT
SEVERAL HOURS. HOWEVER...AN APPROACHING SURFACE TROUGH WILL
MAINTAIN A TIGHTENED PRESSURE GRADIENT OVER THE WATERS...SO PREFER
TO KEEP THE SMALL CRAFT EXERCISE CAUTION IN AMZ374 GOING FOR THE
REST OF THE DAY. WILL ALSO CONTINUE THE SCEC FOR THE CHARLESTON
HARBOR THIS AFTERNOON TO ACCOUNT FOR SEA BREEZE WINDS UP TO 15 TO
20 KT.

ELSEWHERE...SOUTH TO SOUTHWEST FLOW WILL INCREASE TO 15 TO 20 KT
AHEAD THE SURFACE TROUGH AND COLLOCATED UPPER SHORTWAVE. AFTER
THESE FEATURES PUSH EAST OF THE WATERS...WINDS WILL VEER TOWARD
THE WEST/SOUTHWEST FOR A TIME LATE TONIGHT INTO THU MORNING.

WINDS WILL BACK AGAIN TOWARD THE S/SW...ENHANCED BY THE SEA BREEZE
NEAR THE COAST DURING THU AFTERNOON/EVENING. THE CYCLE OF A
NOCTURNAL COASTAL JET AND ENHANCED S/SW WINDS OVER THE WATERS AT
NIGHT AND SEA BREEZE ENHANCEMENT NEAR THE COAST DURING THE
AFTERNOON/EVENING HOURS WILL THEN CONTINUE FRIDAY THROUGH EARLY
NEXT WEEK...AS A SURFACE FRONT STALLS NW OF THE WATERS THROUGH THE
WEEKEND...THEN AS THE FRONT RETREATS N AND ATLANTIC HIGH PRESSURE
BUILDS OVER THE WATERS EARLY NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ101-116>119-
     137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ042>045-
     047>051.
MARINE...NONE.

&&

33/79
Hazardous weather outlook, Jul 11, 3:21 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
421 AM EDT WED JUL 11 2007

GAZ087-088-099-100-114-115-SCZ040-120800-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
421 AM EDT WED JUL 11 2007

...HEAT INDICES 100 TO 105 DEGREES THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES TODAY. BECAUSE OF THESE CONDITIONS...IF YOU ARE
PARTICIPATING IN OUTDOOR ACTIVITIES OR NEED TO WORK OUTSIDE...TAKE
EXTRA PRECAUTIONS TO AVOID HEAT SICKNESSES. THIS INCLUDES DRINKING
ENOUGH WATER TO REMAIN HYDRATED AND TAKING FREQUENT BREAKS IN AN
AIR CONDITIONED FACILITY. WEAR LIGHT WEIGHT AND LIGHT COLORED
CLOTHING. REMEMBER TO CHECK ON THE ELDERLY...THE VERY YOUNG AND
THOSE WITH ILLNESSES. DO NOT LEAVE PETS OUTDOORS OR INSIDE
CARS...EVEN IF THE WINDOWS ARE ROLLED DOWN.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON...WITH SOME ISOLATED THUNDERSTORMS
POSSIBLY BECOMING SEVERE. THE PRIMARY THREAT WILL BE DAMAGING
WINDS WITH A SECONDARY THREAT OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...SHOULD THUNDERSTORMS DEVELOP AND HAIL OR WIND DAMAGE BE
OBSERVED... SPOTTERS ARE REQUESTED TO SEND SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE IN CHARLESTON.

GAZ101-116>119-137>141-SCZ042>045-047>051-120800-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
421 AM EDT WED JUL 11 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON...WITH SOME ISOLATED THUNDERSTORMS
POSSIBLY BECOMING SEVERE. THE PRIMARY THREAT WILL BE DAMAGING
WINDS WITH A SECONDARY THREAT OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...SHOULD THUNDERSTORMS DEVELOP AND HAIL OR WIND DAMAGE BE
OBSERVED...SPOTTERS ARE REQUESTED TO SEND SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE IN CHARLESTON.

AMZ330-350-352-354-374-120800-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
421 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JPC

In the hours before

Special weather statement, Jul 11, 2:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT WED JUL 11 2007

GAZ099-100-114-115-112045-
BULLOCH-CANDLER-EVANS-TATTNALL-
358 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY AND BULLOCH COUNTY THROUGH 445 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45
TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OLIFFTOWN TO COBBTOWN TO 22 MILES WEST OF COLLINS...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF METTER TO 9 MILES NORTHEAST OF LYONS
TO 9 MILES SOUTHWEST OF VIDALIA...MOVING EAST AT 40 MPH.

AREAS IN AND AROUND ALINE...COBBTOWN...COLLINS...GEORGIA SOUTHERN...
HOPEULIKIT...MANASSAS...METTER...PORTAL...PULASKI...REGISTER AND
STATESBORO WILL BE IMPACTED THROUGH 445 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 105 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Candler

When
July 11, 3:15 PM EST
Where
Candler County, 2.83 mi SSW of Metter Muni Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.332, -82.099

Four large trees were reported down on Highway 121 south of Metter.

Thunderstorm Wind, Bulloch

When
July 11, 3:35 PM EST
Where
Bulloch County, 0.58 mi E of Brooklet
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.380, -81.660

Six to eight inch diameter tree limbs were reported down in the Brooklet city limits.

Thunderstorm Wind, Bulloch

When
July 11, 3:40 PM EST
Where
Bulloch County, 0.58 mi E of Brooklet
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.380, -81.660

One tree was reported down on Railroad Street in Brooklet, GA.

Thunderstorm Wind, Effingham

When
July 11, 3:57 PM EST
Where
Effingham County, 0.69 mi S of Egypt
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
County Official
Coordinates
32.460, -81.470

The county warning point reported a large tree down across Highway 17.

Thunderstorm Wind, Screven

When
July 11, 3:58 PM EST
Where
Screven County, 0.58 mi W of Sylvania
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
County Official
Coordinates
32.750, -81.640

One large tree was reported down in Sylvania, partially blocking a secondary road.

Thunderstorm Wind, Bulloch

When
July 11, 4:08 PM EST
Where
Bulloch County, 3 mi SSE of Hubert
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.260, -81.460

Two trees were reported down near the intersection of Eldora Road and the 119 Connector.

Thunderstorm Wind, Effingham

When
July 11, 4:25 PM EST
Where
Effingham County, 0.58 mi W of Rincon
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.300, -81.240

Large tree limbs were reported down on Highway 21.

Thunderstorm Wind, Jenkins

When
July 11, 4:25 PM EST
Where
Jenkins County, 1.5 mi NNW of Emmalane
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
32.770, -81.990

Several trees were reported down, one of which was blocking a road.

Thunderstorm Wind, Effingham

When
July 11, 4:36 PM EST
Where
Effingham County, 3.62 mi SW of Marlow
Measured
50 kt (58 mph) estimated gust
Property damage
$100
Reported by
Trained Spotter
Coordinates
32.230, -81.420

Three to four inch diameter tree limbs were reported down.

Thunderstorm Wind, Screven

When
July 11, 4:47 PM EST
Where
Screven County, 0.69 mi N of Parker
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.660, -81.830

One tree was reported down in Rocky Ford, GA.

Thunderstorm Wind, McIntosh

When
July 11, 6:00 PM EST
Where
McIntosh County, Darien
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.370, -81.430

Power lines were reported down in several locations throughoug the county.

Thunderstorm Wind, McIntosh

When
July 11, 6:05 PM EST
Where
McIntosh County, 0.59 mi E of Valona
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.480, -81.340

An estimated wind gust of 60 mph was reported by the public.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47633, 47636, 47637, 47639, 47640, 47642, 47645, 47647, 47648, 47649, 47650, 47651.